Intentional Hydroxychloroquine Overdose Leading to Severe Hypotension and Multiorgan Failure.
Аннотация
INTRODUCTION
The use of hydroxychloroquine for treating malarial infections and certain autoimmune diseases is well established, but data on hydroxychloroquine overdose and management are relatively scarce. Given its increased use in recent years and because life-threatening symptoms can occur within hours of ingestion, it is important to understand its potential for toxicity and available treatment options.
CASE PRESENTATION: We present a case of a 43-year-old male with intentional overdose of 6 grams hydroxychloroquine, along with 6 grams trazodone and 30 grams metformin. He presented in respiratory failure, later developing severe hypokalemia and electrocardiogram abnormalities. He was managed with activated charcoal, intravenous 20% lipid emulsion, intravenous epinephrine, intravenous diazepam, and intravenous sodium bicarbonate, which resulted in clinical improvement. Unfortunately, aspiration pneumonia and severe hypotension led to fatal multiorgan failure.
DISCUSSION: This case highlights the potential treatment options for hydroxychloroquine overdose, given its more recent use in the treatment of COVID-19 and increased incidence of toxicity.
Предметные рубрики MeSH
Подготовка и перевод публикации
Обработка статьи · этапы, ошибки и управление
Ошибки и ограничения
История · было → стало
Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.
Тип публикации указан по данным источника. Уровень доказательности автоматически не присваивается.